Alert archive / Ohio / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 124, NWS Cleveland, OH

July 15, 2012Trumbull County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 15, 2012, 4:59 PM EDT for Trumbull County, Ohio. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2012, 4:59 PM EDT (20:59 UTC)
Expired
Jul 15, 2012, 5:45 PM EDT
In force
46 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

County Trumbull County, OH

The radar

The Pittsburgh radar (KPBZ), 88 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 5:30 PM EDTTSTM WND DMGLordstown, OHTREES DOWN ON HALLOCK YOUNG ROAD. 911 PHONE LINES DAMAGED.
Jul 15, 5:40 PM EDTTSTM WND DMGNiles, OHTWO TREES DOWN IN WEATHERSFIELD AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 521 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
521 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

058 
WUUS51 KCLE 152059
SVRCLE
OHC155-152145-
/O.NEW.KCLE.SV.W.0124.120715T2059Z-120715T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
459 PM EDT SUN JUL 15 2012

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TRUMBULL COUNTY IN NORTHEAST OHIO

* UNTIL 545 PM EDT

* AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR NEWTON FALLS...AND MOVING SOUTHEAST AT 20
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  WARREN...
  LORDSTOWN...
  CORTLAND...
  NILES...
  HUBBARD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4113 8052 4113 8100 4143 8100 4135 8052
TIME...MOT...LOC 2059Z 304DEG 16KT 4124 8095

$$

SJAMISON
3 follow-up statements
298 
WWUS51 KCLE 152115
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
515 PM EDT SUN JUL 15 2012

OHC155-152145-
/O.CON.KCLE.SV.W.0124.000000T0000Z-120715T2145Z/
TRUMBULL OH-
515 PM EDT SUN JUL 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR TRUMBULL COUNTY...

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR LORDSTOWN... MOVING SOUTHEAST AT 20 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...NILES...
MINERAL RIDGE...MCDONALD...GIRARD AND CHURCHILL.

LAT...LON 4113 8052 4113 8100 4143 8100 4135 8052
TIME...MOT...LOC 2114Z 311DEG 19KT 4116 8086

$$

WILLARD
370 
WWUS51 KCLE 152133
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
533 PM EDT SUN JUL 15 2012

OHC155-152145-
/O.CON.KCLE.SV.W.0124.000000T0000Z-120715T2145Z/
TRUMBULL OH-
533 PM EDT SUN JUL 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR TRUMBULL COUNTY...

AT 527 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 7 MILES SOUTH OF WARREN...MOVING SOUTHEAST AT 
20 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE....

LAT...LON 4113 8052 4113 8100 4143 8100 4135 8052
TIME...MOT...LOC 2133Z 314DEG 17KT 4112 8078

$$

WILLARD
652 
WWUS51 KCLE 152145
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
545 PM EDT SUN JUL 15 2012

OHC155-152155-
/O.EXP.KCLE.SV.W.0124.000000T0000Z-120715T2145Z/
TRUMBULL OH-
545 PM EDT SUN JUL 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR TRUMBULL COUNTY EXPIRED AT 545
PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4113 8052 4113 8100 4143 8100 4135 8052
TIME...MOT...LOC 2133Z 314DEG 17KT 4112 8078

$$

WILLARD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:43 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 15, 3:43 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
343 PM EDT SUN JUL 15 2012

.SYNOPSIS...
A TROUGH OF LOW PRESSURE OVER THE EASTERN GREAT LAKES WILL MOVE
EAST TONIGHT. HIGH PRESSURE AND HOT AIR FROM THE PLAINS STATES
WILL MOVE BACK ACROSS THE AREA MONDAY AND TUESDAY. A COLD FRONT
WILL SAG SOUTH ACROSS THE LOWER GREAT LAKES AND OHIO VALLEY ON
WEDNESDAY. COOLER WEATHER FROM CANADA WILL MOVE INTO THE AREA BY
THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE THUNDERSTORM ACTIVITY HAS DIMINISHED SOMEWHAT AS THE ATMOSPHERE
HAS MIXED OUT AND SOME DRYING AND SUBSIDENCE HAS DEVELOPED. WILL
ALLOW FOR A CHANCE/SCATTERED THUNDERSTORMS IN MOST AREAS EARLY THIS
EVENING...THEN DRYING OUT. THE SHORT WAVE DROPPING SOUTHEAST ACROSS
THE EASTERN GREAT LAKES WILL BRUSH EASTERN LAKE ERIE AND
SHOWERS/STORMS WILL INCREASE ACROSS EASTERN LAKE ERIE AND EXTREME
NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA THIS EVENING. THIS
ACTIVITY WILL MOVE SOUTHEAST LATER TONIGHT.

THE WIND AND DEWPOINT WILL DROP OFF JUST A BIT OVERNIGHT. IT WILL
NOT EXACTLY BE REFRESHING BUT WE SHOULD BE ABLE TO SHAVE OFF A FEW
DEGREES FROM LAST NIGHT WITH LOWS MOSTLY IN THE UPPER 60S...MID 60S
IN THE COOLER SPOTS AND AROUND 70 IN TOWN AND NEAR THE LAKE ERIE
SHORE.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
CAN PROBABLY GET AWAY WITH A DRY FORECAST FOR MONDAY. THE TROUGH
WILL BE EAST WITH RIDGING ALOFT AND THE SURFACE HIGH MOVING TO
SOUTHERN ONTARIO/LAKE ERIE. THE HEAT WILL BE BUILDING BACK IN FROM
THE WEST. 850 MB TEMPERATURES ARE PROGGED TO RISE TO 19C EAST AND
22C WEST ON MONDAY. WILL FORECAST UPPER 80S TO LOWER 90S INLAND WITH
SOME MID 90S AROUND TOLEDO. A LAKE BREEZE WILL KEEP THINGS A FEW
DEGREES COOLER NEAR LAKE ERIE.

EVEN WARMER TUESDAY WITH 90S EVERYWHERE AND NEARING 100 ACROSS
NORTHWEST OHIO. WE COULD BE CAPPED ON TUESDAY BUT THE BOUNDARY FLOW
WILL BACK TO THE SOUTHWEST AND SOME OF THE DEEPER MOISTURE WILL
RETURN. WITH THAT MUCH HEAT AND INCREASING INSTABILITY I AM BETTING
THERE WILL BE A FEW THUNDERSTORMS BY MID TO LATE AFTERNOON.

THE TIMING OF THE COLD FRONT ON WEDNESDAY IS STILL IN QUESTION. I
HAVE SEEN VARIOUS MODEL RUNS BRING THE FRONT TO THE SOUTH SHORE OF
LAKE ERIE AS EARLY AS LATE NIGHT TUESDAY BUT SOME PROGS ARE SHOWING
THE FRONT BARELY GETTING SOUTH OF THE FORECAST AREA WEDNESDAY
EVENING. WILL STAY CLOSE TO THE CURRENT FORECAST WITH A CHANCE OF
SHOWER/STORMS TUESDAY NIGHT..MAINLY ACROSS THE NORTHERN COUNTIES.
WILL HAVE CHANCE/LIKELY ON WEDNESDAY MOST AREAS WITH THE HIGHEST POP
ACROSS THE SOUTHEAST COUNTIES FROM MOUNT VERNON... CANTON AND
YOUNGSTOWN. ONE WOULD THINK THE THREAT WOULD MOVE INLAND/SOUTHEAST
DURING THE DAY WEDNESDAY. THE TIMING OF THE FRONT AND THE AMOUNT OF
CLOUDS/SHOWERS WILL DICTATE THE HIGH TEMPERATURE. WILL FORECAST
HIGHS IN THE U80S.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
LITTLE CHANGE IN THE EXTENDED FORECAST.  BOTH MODELS CONTINUE TO
BUILD HIGH PRESSURE OVER THE AREA THURSDAY WITH LITTLE CHANGE
THROUGH THE FORECAST PERIOD.  EXPECT DRY CONDITIONS TO CONTINUE.
TEMPERATURES WILL START OUT SEASONABLE BUT THEN WARM TO ABOVE NORMAL
BY NEXT WEEKEND

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
SCATTERED TSRA ON AND OFF THROUGH THE EVENING PUSH. SCATTERED TSRA
FROM NW PA TO NORTH CENTRAL OHIO DEVELOPED ON BACK EDGE OF PRECIP
FROM THIS MORNING WILL PUSH SOUTHEAST. AFTER A QUICK BREAK THE TSRA
ACROSS SE LOWER MICHIGAN AHEAD OF WEAK TROUGH WILL SWING ACROSS
AREA LATER THIS EVENING.  TSRA SHOULD DIMINISH AFTER SUNSET.

EXPECT SOME MVFR CIG/VIS TOMORROW MORNING...IMPROVING TO VFR BY
LATE MORNING.

.OUTLOOK...PERIODS OF NON VFR IN ISOLATED/SCATTERED CONVECTION
TUE AFTERNOON THRU WED.

&&

.MARINE...
THUNDERSTORMS HAVE DEVELOPED AHEAD OF TROUGH MOVING ACROSS SE LOWER
MICHIGAN.  THUNDERSTORMS WILL MOVE ACROSS THE LAKE THIS EVENING WITH
THE BEST CHANCE EAST OF CLEVELAND.  TROUGH WILL SWING ACROSS THE
LAKE OVERNIGHT CAUSING THE  FLOW TO BECOME WEST AND THEN BACK TO
SOUTHWEST.  MODELS CONTINUE TO PUSH THE NEXT FRONT ACROSS THE LAKE
ON WEDNESDAY.  CONDITIONS WILL BE CHOPPY WITH A WEST-NORTHWEST FLOW
BUT LOOKS LIKE WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.
HIGH PRESSURE BUILDS SOUTH OVER THE LAKE THURSDAY AND REMAINS IN
PLACE THROUGH THE WEEKEND...WITH A WEAK NORTHEAST-EAST FLOW SETTING
UP OVER THE LAKE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...DJB
AVIATION...DJB
MARINE...DJB
Hazardous weather outlook, Jul 15, 3:24 AM EDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
324 AM EDT SUN JUL 15 2012

OHZ003-006>010-017>020-027>031-036>038-047-161100-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
MEDINA-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-MORROW-HOLMES-
KNOX-
324 AM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HIGH TEMPERATURES IN THE MID AND UPPER 90S ON TUESDAY ALONG WITH
THE HUMIDITY WILL YIELD AFTERNOON HEAT INDEX VALUES APPROACHING OR
EXCEEDING 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-OHZ011>014-021>023-032-033-089-PAZ001>003-
161100-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-CUYAHOGA-LAKE-
GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-STARK-MAHONING-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
324 AM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO
AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OUDEMAN

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 6:58 PM EDTSevere Thunderstorm WarningCLEStark, Summit47 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.